MAUDE Adverse Event Report: HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA

HOLOGIC, INC. APTIMA COMBO 2 ASSAY; DNA-REAGENTS, NEISSERIA
Catalog Number ASY-13823
Medical Device Problem Code Imprecise or Erratic Results (4059)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Hologic reviewed the panther logs and worklists and noted there were no indications of hardware or reagent preparation issues that affected results.The issue appeared to be sample related, most likely due to low target concentration or sample mishandling.Hologic has not learned of any patient treatment or adverse patient outcomes due to this event.
 
Event or Problem Description
On (b)(6) 2026, customer reported receiving discrepant results while using the aptima combo 2 (ac2) assay (ml 924882) on their panther plus instrument (sn (b)(6).On (b)(6) 2026, customer initially tested 15 samples on ac2 worklist (wl) (b)(6) and received a ct positive/gc negative result on seven samples, and ct negative/gc negative results on the other eight samples.Customer was concerned about a cluster of six ct positive/gc negative samples and re-tested all 15 samples using the same ac2 assay kit.The repeat(b)(6) contained discrepant results on five samples: sid (b)(6) resulted ct negative/gc negative (originally ct positive/gc negative) and sid (b)(6) resulted ct positive/gc negative (originally ct negative/gc negative).Customer reported the ct negative/gc negative results from the repeat (b)(6) customer did not provide any information on the patient or patient treatment.Hologic has not been informed of any adverse patient outcomes related to this issue.

Brand Name
APTIMA COMBO 2 ASSAY
Common Device Name
DNA-REAGENTS, NEISSERIA
Manufacturer (Section D)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer (Section G)
HOLOGIC, INC.
10210 genetic center drive
san diego CA 92121
Manufacturer Contact
maria osorio
10210 genetic center drive
san diego, CA 92121
MDR Report Key24860717
Report Number2024800-2026-00019
Device Sequence Number15705504
Product Code LSL
UDI-Device Identifier15420045512832
UDI-Public15420045512832
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K111409
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberASY-13823
Device Lot Number924882
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown